Still on bisoprolol 2 years post ablation

I had my cryoablation over 2 years ago with very good effect. Have been discharged from the cardiology department over 18 months ago. My EP said to take 5 mgs Bisoprolol post ablation which was less than I had been taking. Now so far down the line do I really need to take Bisoprolol at all or maybe a lower dose. My Gp is not keen to give advice without the EP being involved but I have been discharged from his care. I also take Apixaban. Any advice? I am reluctant to discontinue taking it without guidance and fear of my AF symptoms returning. I am 64.

4 Replies

oldestnewest
  • WE are not medically trained so should not give such advice but if it were myself then I think I may try cutting down gradually to see if things actually are stable. Not much point in having the ablation if you are still taking drugs I feel. It took me about eight or nine months to wean myself off the anti-arrhythmic drugs I was on but I never intend to stop anticoagulation just in case .

  • I too was on bisoprolol for nearly two years after ablation despite having been told that I could/should give it up. I was not one of those who had any noticeable adverse side effects from the beta blocker - others talk about fatigue etc - it didn't seem to be a problem for me so there was no real incentive to stop. But, over the years, I had become very reassured by the slow, high 50s at rest, heartbeat. I had this irrational fear - and it is irrational - that stopping bisoprolol would raise the rate and the consequence would be a return of AF. I just couldn't give it up. In short, I was addicted!

    But I did stop, a bit at a time over two or three weeks, and yes, my heart beats around 70 at rest now. The only withdrawal symptoms I had were occasional palpitations which would wake me at night - and yes, I was very tempted to pop a pill. But that soon passed and the AF didn't return - why should it? My heart rate is perfectly normal and, like you, I've had a successful, life-changing ablation. AF has gone, bisoprolol has gone and life is sweet!

    We are all different of course and I suspect your GP's reluctance to give advice is simply and perfectly understandably based on a lack of knowledge. It is best that you check with your EP - even though you've been discharged I'm sure a call to his secretary would bring you the informed advice you need. Then.... go for it!

    Apixaban stays with me! For very good reason....

  • Oh so familiar! I worry more about AF coming back than my prostate cancer!

  • I was taken off bisoprolol 6 weeks post procedure, however my heart rate is still around 90 6 months later, can't say it really affects me but I do worry why it's not coming down and whether I should've stayed on rate control a while longer

You may also like...